Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online
Ask a Urologist   »  

Taking triprim for UTI. Experiencing indigestion and chest heaviness. Are they related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi I have a UTI that I am taking Triprim for. I am also experiencing a heavy chest feeling and an indigestion feeling as well as a gnawing feeling in my stomach. Could it all be related? XXXXXXX age 45
Posted Wed, 13 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. Raju A.T 21 minutes later

Thanks for your query.

Trimprim contains trimethoprim - an antibiotic. And one commonly encountered side effect of Trimethoprim is gastric upset (gastritis) which manifests with symptoms like indigestion, heaviness in the chest, etc. Therefore your current symptoms may be due to drug induced gastritis.

You can try antacids like Syp Gelusil three times a day before food for few days. Avoid any spicy food and beverages. Antigastric drugs which as prescription medications such as ranitidine/pantoprazole can give added benefits.

If the above measures fail to reduce the side effects you may have to consult your treating doctor and get the medication revised.

Hope I answered your query. Please do let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Taking triprim for UTI. Experiencing indigestion and chest heaviness. Are they related? 1 hour later
I am also taking 40 mg of nexium daily
Answered by Dr. Raju A.T 8 hours later

Thanks for writing back.

Nexium (Esomeprazole) is a medicine given to avoid/treat gastritis. Please do continue the same. This will help to reduce the gastritis caused by Trimprim. If it doesn't get better, visit your treating doctor again. He will be able to make he necessary changes, if required.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor